Jump to content
CrazyBoards.org

Emsam - my journal


Recommended Posts

  • 2 weeks later...

ok - I'll admit it - I really suck at this search thing

Is there anyone who knows or where i can find out the specific list of foods/drugs you cannot take while on Emsam? I have the med sheet me doc gave that list the stuff like tofu, soy sauce, yeast(?) stuff - was looking for something more specific.

Thanks

Link to comment
Share on other sites

Here is a listing of foods from Dr. Bob's website:

http://www.dr-bob.org/tips/maoi.html

Note: this exact same list is found around the web on sites I trust.

This is simpler to read, I have no experience with this website (Healthnotes):

http://www.gianteagle.com/healthnotes/Diet...e_Free_Diet.htm

Mod Fiona, has been on MAOI' s for quite a while and may be able to give you suggestions on preparing meals.

a.m.

Link to comment
Share on other sites

Here is a listing of foods from Dr. Bob's website:

http://www.dr-bob.org/tips/maoi.html

Note: this exact same list is found around the web on sites I trust.

This is simpler to read, I have no experience with this website (Healthnotes):

http://www.gianteagle.com/healthnotes/Diet...e_Free_Diet.htm

Mod Fiona, has been on MAOI' s for quite a while and may be able to give you suggestions on preparing meals.

a.m.

you are absolutely the best, AM!

thank you, thank you, thank you!!!!!!

I will send Fiona a pm

;):):cussing:

Link to comment
Share on other sites

figured I might as well make this my journal on this stupid ass patch

I only say that because right now I am just really agitated and want to punch somebody or something - I don't know

the cymbalta transition was pure hell - don't ever let your doc tell you "oh, you shouldn't have any problems coming off of it" bullshit

last night after going to bed I spent the first hour dreaming that my neck was broke and I couldn't breathe - no one would take me to the hospital

I woke up in a sweat and took forever to get back to sleep

ok forever was like 2 cigarettes

anyone who wants to share is welcome to do so

Link to comment
Share on other sites

here we go...........

day 4

not really much of a change so far with the exception that I feel really angry. At nothing in particular, but then again at everything.

I am having a lot of frustration with my pdoc at the moment and that doesn't help matters at all.

I took 2 Ambien CR's last night just so I could sleep.

Might just do the same tonight

I am just really tired.

Link to comment
Share on other sites

whatever day this is.............

still ok

don't feel depressed

but don't really feel not depressed either

does that make sense?

Having real bad problems with nasuea the last couple of days

going on vacation on Wed and don't have enough patches to last

have put in SEVERAL calls to pdoc - still no response

Is this really worth it?

Link to comment
Share on other sites

  • 2 weeks later...

starting week 4 on the patch

These are the differences I have noticed since starting the patch:

I do get nasueous ALOT.

I don't drink as much and my appetite isn't what it used to be (if I could only lose the weight I'd being doing great!)

I do still have depressive episodes - but not totally depressed all the time. I go thru these phases of just not giving a shit about anything.

I can say I do feel better than being on the cymbalta - but in light of what my tdoc has said to me about my relationships causing my depression, I am beginning to wonder if I really need an AD at all. Seems like the week between the cymbalta and the patch was a pretty decent one without being on any med at all.

I just really wish I just wouldn't think so much - I think (no pun intended) that is my major problem. I have to overanalyze everything. Why does life seem to get so much more difficult the older we get? The simplicity is gone.

Link to comment
Share on other sites

FRUSTATION ABOUNDS!

ok, really I am just totally pissed

seems as if my pdoc's office & my insurance company can't get their shit together to get my mail order script done. Is this really all worth it?

overall - seems like the patch is starting to kick in - my depression is at a low point and my mood is pretty good these days.

I just hope this last longer than the rest of the meds I have been on. Most seemed to bottom out after anywhere from 3 to 6 months.

Keeping my fingers crossed.

Link to comment
Share on other sites

the patch has started leaving red marks on my skin where they have been placed - marks that last for days

yesterday the one I had on my leg started really burning yesterday afternoon.

since this is a mail order script - who do I ask about this?

Link to comment
Share on other sites

the patch has started leaving red marks on my skin where they have been placed - marks that last for days

yesterday the one I had on my leg started really burning yesterday afternoon.

since this is a mail order script - who do I ask about this?

Maybe it's time to find out if there's anything in the patch that you've developed a sensitivity to.

Sometimes the "inert" ingredients and adhesives aren't so inert as far as your individual

immune system is concerned.

I assume you aren't putting the patch in the same place two days in a row, which maybe

could irritate sensitive skin?

Link to comment
Share on other sites

Maybe it's time to find out if there's anything in the patch that you've developed a sensitivity to.

Sometimes the "inert" ingredients and adhesives aren't so inert as far as your individual

immune system is concerned.

I assume you aren't putting the patch in the same place two days in a row, which maybe

could irritate sensitive skin?

no, it rotates to 4 different places

the first time I put it on the right side of my chest and by the end of the day, my chest had really started hurting so I haven't returned to that spot.

The other places such as on the right side of my belly and right side of back I try to place them differently so that it's not in the exact same spot each time. But the irritation seems to be getting worse as the days progress, because it didn't start out that way.

Right now, it's just a little irritating and itchy - if it gets worse, I suppose I'll have to do something about - see if maybe there is some kind of cream or something that I can put on the spots as opposed to having to stop the patch.

Link to comment
Share on other sites

Wakko,

You need to call your Pdoc. You are probably having irritation from the adhesive. This is common with many medical products. According to the PI sheet, your pdoc may give you some cortisone cream to put on the rash.

good luck, and happy scratching.

a.m.

Patient info:

The most common side effect of EMSAM is a skin reaction where the

patch is placed. You may see mild redness at the site when a patch is

removed. This redness should go away within several hours after removing

the patch. If irritation or itching continues, tell your doctor.

PI Sheet:

In the pool of short-term, placebo-controlled major depressive disorder studies, application site reactions

(ASRs) were reported in 24% of EMSAM-treated patients and 12% of placebo-treated patients. Most ASRs were mild or moderate in severity. None were considered serious. ASRs led to dropout in 2% of EMSAM-treated patients and no placebo-treated patients.

In one such study which utilized higher mean doses of EMSAM, ASRs were reported in 40% of EMSAM-treated patients and 20% of placebo-treated patients.

Most of the ASRs in this study were described as erythema and most resolved spontaneously, requiring no treatment. When treatment was administered, it most commonly consisted of dermatological preparations of corticosteroids.

Link to comment
Share on other sites

Wakko,

You need to call your Pdoc. You are probably having irritation from the adhesive. This is common with many medical products. According to the PI sheet, your pdoc may give you some cortisone cream to put on the rash.

good luck, and happy scratching.

a.m.

Unfortunately, calling my pdoc would not help. They are about as clueless as they come. I am going to try to call the pharmacist today - the reaction is staying for quite a few days - the first couple of days, itchiness & bumps - I still have a red mark on stomach from 5 days ago. I have started applying some cortisone cream to help with the itchiness.

I sure as hell don't want to have to stop the patch and try some other magical potion "that a lot of her patients do well on" (to quote my pdoc)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...